Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Pueblo, CO

May 21, 2014Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2014, 3:53 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2014, 3:53 PM MDT (21:53 UTC)
Expired
May 21, 2014, 4:45 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 180 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:18 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4561 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WUUS55 KPUB 212153
SVRPUB
COC009-071-212245-
/O.NEW.KPUB.SV.W.0004.140521T2153Z-140521T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 445 PM MDT

* AT 352 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES
  SOUTHWEST OF PRITCHETT...OR 30 MILES SOUTHWEST OF SPRINGFIELD...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 10315 3742 10313 3722 10268 3700 10294
      3700 10301
TIME...MOT...LOC 2152Z 215DEG 18KT 3710 10301 

HAIL...1.25IN
WIND...60MPH

$$

ETP
2 follow-up statements
737 
WWUS55 KPUB 212204
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT WED MAY 21 2014

COC071-212213-
/O.CAN.KPUB.SV.W.0004.000000T0000Z-140521T2245Z/
LAS ANIMAS CO-

404 PM MDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAS ANIMAS COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3708 10306 3739 10307 3722 10268 3700 10294
      3700 10301
TIME...MOT...LOC 2203Z 215DEG 18KT 3715 10297 

$$

COC009-212245-
/O.CON.KPUB.SV.W.0004.000000T0000Z-140521T2245Z/
BACA CO-
404 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 403 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
PRITCHETT...OR 26 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST
AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 10306 3739 10307 3722 10268 3700 10294
      3700 10301
TIME...MOT...LOC 2203Z 215DEG 18KT 3715 10297 

HAIL...1.25IN
WIND...60MPH

$$

ETP
286 
WWUS55 KPUB 212227
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT WED MAY 21 2014

COC009-212237-
/O.CAN.KPUB.SV.W.0004.000000T0000Z-140521T2245Z/
BACA CO-
427 PM MDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BACA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3708 10306 3739 10307 3722 10268 3700 10294
      3700 10301
TIME...MOT...LOC 2226Z 215DEG 18KT 3725 10288 

$$

ETP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:59 PM MDT, 54 minutes earlier.

Area forecast discussion, May 21, 2:59 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT WED MAY 21 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 219 PM MDT WED MAY 21 2014

...SEVERE THREAT OVER THE PLAINS EARLY THIS EVENING...
...INCREASING THUNDERSTORM CHANCES AND HEAVY RAIN THREAT MANY AREAS
ON THURSDAY...

CURRENTLY...SPC MESO ANALYSIS CAPES RUNNING IN THE 1K-2K RANGE AS OF
20Z...WITH 0-6KM BULK SHEAR OF 50-60 KTS. AS UPPER WAVE ROTATES
NORTH OUT OF NM LATE THIS AFTERNOON...EXPECT SCATTERED TSRA OVER THE
EASTERN MOUNTAINS AND PLAINS...WITH THREAT OF SEVERE STORMS ALONG
AND EAST OF I-25 INTO THE EARLY EVENING. TORNADO THREAT LOOKS FAIRLY
LOW AS LCLS ARE HIGH AND LOW LEVEL HELICITY PROFILES ARE ONLY WEAKLY
FAVORABLE...SO STORM MOTIONS WILL HAVE TO DEVIATE FAIRLY
SIGNIFICANTLY FROM THE MEAN FLOW TO DEVELOP LOW LEVEL ROTATION. WILL
STILL BE A HAIL/WIND THREAT WITH ANY STORMS INTO THE EVENING.

TONIGHT...CONVECTION WILL LIFT NORTH INTO NORTHEASTERN COLORADO
FAIRLY QUICKLY THIS EVENING...WITH THREAT OF STORMS ENDING MOST
LOCATIONS BY MID-EVENING. MOIST AIR WILL SURGE BACK SOUTH OVERNIGHT
WITH LOW CLOUDS ALONG AND EAST OF I-25 BY MORNING.

THURSDAY...LOW LEVEL MOISTURE DEEPENS OVER THE AREA LEADING TO A
VERY UNSTABLE AIR MASS OVER THE EASTERN MOUNTAINS AND PLAINS DURING
THE AFTERNOON. 0-6KM SHEAR DECREASES AS WINDS ALOFT
DIMINISH...THOUGH STILL SHOULD BE ENOUGH SHEAR FOR A THREAT OF MULTI-
CELL SEVERE STORMS OVER THE PLAINS IN THE AFTERNOON. OF MORE CONCERN
WILL BE POTENTIAL FOR HEAVY RAIN OVER AREA BURN SCARS...AS MOISTURE
MOVES WESTWARD ACROSS THE HIGHER TERRAIN AND TSRA INITIATE FARTHER
WEST THAN TODAY. HAVE INCREASED POPS SIGNIFICANTLY OVER THE EASTERN
MOUNTAINS AND PLAINS...BUT WILL HOLD OFF ON ANY FLASH FLOOD WATCHES
AS MESOSCALE DETAILS WILL DETERMINE LOCATIONS OF HEAVIEST RAINFALL.
EVEN THE WESTERN MOUNTAINS AND VALLEYS WILL GET IN ON AT LEAST
SCATTERED TSRA AS WELL...THOUGH RAINFALL RATES FARTHER WEST WILL BE
FAIRLY LIGHT. WITH WINDS DIMINISHING AND DEWPOINTS CLIMBING...THINK
THREAT OF CRITICAL FIRE WEATHER FOR THE SAN LUIS VALLEY WILL
END...THOUGH TSRA OUTFLOW MAY PRODUCE A PERIOD OF GUSTY AND ERRATIC
WINDS DURING THE AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 219 PM MDT WED MAY 21 2014

MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH ACTIVE WEATHER
THROUGH THE EXTENDED PERIOD.

THURSDAY NIGHT...EXPECT STRONG TO SEVERE THUNDERSTORMS TO BE
ONGOING ACROSS SOUTHER COLORADO AS WE GO THROUGH THE EVENING
HOURS. HAIL AND STRONG WINDS ARE THE MAIN THREATS...ALONG WITH
LOCALLY HEAVY RAINFALL. THIS WILL LIKELY CONTINUE TO POSE A THREAT
TO THE WALDO CANYON BURN SCAR. THE NAM PEGS TELLER COUNTY THROUGH
AROUND MIDNIGHT WITH CONFLUENT FLOW AND MOISTURE OVER THE WALDO
CANYON BURN SCAR. THIS WILL HAVE TO BE MONITORED VERY CLOSELY.
EXPECT MOST ACTIVITY TO LIFT NORTH AND EAST THROUGH THE LATE NIGHT
HOURS WITH CLEARING CONDITIONS BY FRIDAY MORNING.

FRIDAY...THE WELL ADVERTISED UPPER LOW OVER SOUTHERN ARIZONA WILL
REMAIN NEARLY STATIONARY. CONTINUED SOUTHERLY FLOW ALOFT AND LOW
LEVEL SOUTHEASTERLY UPSLOPE WILL KEEP SHOWER AND THUNDERSTORM
FOCUSED ACROSS ALL OF SOUTHEASTERN COLORADO. SHEAR AND INSTABILITY
WILL NOT BE AS STRONG AS THE PREVIOUS COUPLE OF DAYS...SO THAT
WILL LIMIT THE SEVERE THUNDERSTORM THREAT. THAT BEING SAID...THERE
IS STILL THE POTENTIAL FOR ONE OR TWO STRONG STORMS FRIDAY
AFTERNOON ACROSS THE EASTERN PLAINS. GIVEN THE MOISTURE ACROSS THE
REGION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY
WHERE UPSLOPE EASTERLY FLOW IN THE LOWER LEVELS BANKS UP AGAINST
THE EASTERN MOUNTAINS. AREA BURN SCARS WILL ONCE AGAIN BE UNDER
THE THREAT OF FLASH FLOODING FRIDAY AFTERNOON. EXPECT ACTIVITY TO
CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS...WITH SHOWERS
LIFTING NORTH AND EAST HEADING INTO SATURDAY MORNING.

SATURDAY AND SUNDAY...THE UPPER LEVEL LOW WILL SLOWLY DRIFT EAST
ACROSS ARIZONA INTO NEW MEXICO AND BEGIN TO EJECT INTO THE
SOUTHERN PLAINS. CONTINUED WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY WILL ENCOMPASS THE REGION SATURDAY. LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE SATURDAY AFTERNOON WITH THE STRONGER
STORM CELLS. THERE IS LESS CERTAINTY ON SUNDAY AFTERNOON. SEVERAL
MODELS ARE BRINGING DRY AIR NORTHWARD INTO EASTERN COLORADO ON
SUNDAY WHICH WOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY. IF THE
DRY AIR DOES NOT MATERIALIZE...IT COULD MEAN THAT WE WOULD SEE
ANOTHER AFTERNOON OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY.

EARLY NEXT WEEK...THE UPPER LEVEL LOW WILL MOVE AWAY FROM THE AREA
BY MONDAY WITH HIGH PRESSURE MOVING ACROSS COLORADO TUESDAY INTO
WEDNESDAY. WEAK ENERGY OVER THE RIDGE WILL LEAD TO A FEW SHOWERS
AND THUNDERSTORMS OVER THE MOUNTAINS. THE EASTERN PLAINS WILL
FINALLY SEE A BREAK IN PRECIPITATION WITH DRY WEATHER THROUGH THE
LAST COUPLE DAYS OF THE FORECAST PERIOD.  MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 219 PM MDT WED MAY 21 2014

EXPECT ISOLATED TO SCATTERED TSRA OVER MUCH OF THE AREA
LATE THIS AFTERNOON AND EVENING...WITH AREAS OF MVFR CIGS/VIS UNDER
SOME THE STRONGER STORMS. LARGE HAIL AND ERRATIC WIND GUSTS TO
AROUND 50 KTS WILL BE POSSIBLE ALONG AND EAST OF I-25 THROUGH ABOUT
00Z...WITH THREAT DIMINISHING AFTER 00Z FOR KCOS AND KPUB TAF SITES.
KALS WILL REMAIN DRY TODAY WITH VFR CONDITIONS...WITH SOUTHWEST
WINDS WINDS 15-30 KTS THIS AFTERNOON. MVFR STRATUS WILL REDEVELOP AT
KCOS AND KPUB 11Z-13Z AS MOIST AIR SLOSHES SOUTH ONCE AGAIN...WITH
SCATTERED TSRA MOST LOCATIONS THU AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, May 21, 11:44 AM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT WED MAY 21 2014

COZ058>089-093>099-221745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1144 AM MDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON...AND ONE OR TWO
THUNDERSTORMS COULD BECOME SEVERE...PARTICULARLY TO THE NORTH OF A
LINE FROM COLORADO SPRINGS...TO LA JUNTA...TO SPRINGFIELD. THE
MAIN STORM THREATS FOR THESE AREAS WILL BE HAIL OVER AN INCH IN
DIAMETER...WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL. THE
GREATEST THREAT FOR SEVERE WEATHER WILL LIKELY BE ACROSS NORTHERN
EL PASO COUNTY AND KIOWA COUNTY.

SHOULD HEAVY RAIN FALL ON ONE OF THE BURN SCARS...LOCALIZED FLASH
FLOODING WILL BE ALSO POSSIBLE. AREAS UNDER THE GREATEST THREAT
WILL BE THE BLACK FOREST BURN SCAR AND THE WALDO BURN SCAR BETWEEN
2 PM AND 6 PM TODAY.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE HIGHER
ELEVATIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY.
LIGHTNING...LOCALLY GUSTY WINDS UP TO 45 MPH AND BRIEF LIGHT
RAINFALL WILL BE THE MAIN STORM THREATS.

DRY GUSTY WINDS WILL SPREAD ACROSS THE SAN LUIS VALLEY AGAIN THIS
AFTERNOON...BRINGING A RENEWED THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS. CARE SHOULD BE TAKEN TO AVOID THE START OF WILDFIRES AS
THEY MAY RAPIDLY SPREAD OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
THURSDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY
ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS FROM THE STRONGER
STORMS FROM THURSDAY INTO THURSDAY NIGHT. IN ADDITION...LIGHTNING
...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DO NOT REACH THE STRONG TO SEVERE CATEGORY
THURSDAY AND THURSDAY NIGHT.

THEN...ELEVATED CHANCES OF PRIMARILY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO MEMORIAL
DAY WEEKEND AND POSSIBLY INTO MONDAY...AS AN UPPER LEVEL STORM
SYSTEM IS PROJECTED TO SLOWLY MOVE ACROSS THE REGION DURING THIS
TIME-FRAME. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE...CAPABLE OF PRODUCING HAIL AND LOCALLY HEAVY RAINFALL.
THIS WILL ALSO BRING AN INCREASED CONCERN FOR FLASH
FLOODING...MAINLY OVER AND NEAR AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 1 PM AND 8 PM MDT ACROSS THE PIKES PEAK REGION
AND THE SOUTHEASTERN COLORADO PLAINS.

10/88

In the hours before

Local storm report, May 21, 3:34 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             3 NNW COLORADO SPRINGS  38.87N 104.84W
05/21/2014  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Special weather statement, May 21, 3:38 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT WED MAY 21 2014

COZ094-099-212215-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
338 PM MDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
WESTERN BACA COUNTIES UNTIL 415 PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF PRITCHETT...OR 30 MILES
SOUTHWEST OF SPRINGFIELD...MOVING NORTH AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3760 10308 3758 10267 3699 10295 3700 10322
TIME...MOT...LOC 2138Z 202DEG 29KT 3710 10302

ETP
Local storm report, May 21, 3:40 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             4 WSW COLORADO SPRINGS  38.81N 104.88W
05/21/2014  M1.20 INCH       EL PASO            CO   TRAINED SPOTTER

            AT INTERSECTION OF COLORADO AVENUE AND CASCADE...
            COLORADO SPRINGS

&&

PP
Special weather statement, May 21, 3:47 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT WED MAY 21 2014

COZ081-082-084-085-212215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
347 PM MDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 415 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN COLORADO SPRINGS...MOVING NORTH AT
35 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE EASTERN
EDGE OF THE WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS
STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

WHILE FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME...IF THIS STORM
SHOULD STRENGTHEN IT COULD POSE A FLASH FLOOD THREAT IN THE FUTURE.
PAY CLOSE ATTENTION TO FORTH COMING STATEMENTS.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE ACADEMY...
MANITOU SPRINGS...PALMER LAKE...GREEN MOUNTAIN FALLS...CHIPITA
PARK...CASCADE...GLENEAGLE...CASCADE-CHIPITA PARK AND CRYSTOLA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3881 10474 3877 10497 3913 10511 3913 10478
TIME...MOT...LOC 2145Z 168DEG 29KT 3887 10488

KAM
Local storm report, May 21, 3:50 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             COLORADO SPRINGS        38.83N 104.82W
05/21/2014  E0.75 INCH       EL PASO            CO   COCORAHS

&&

PP
Local storm report, May 21, 3:53 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             COLORADO SPRINGS        38.83N 104.82W
05/21/2014  E1.20 INCH       EL PASO            CO   COCORAHS

&&

PP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:53 PM MDTSpecial Weather StatementPUBHuerfano22 min
May 21, 1:30 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 21, 1:46 PM MDTSpecial Weather StatementPUBLas Animas29 min
May 21, 1:52 PM MDTSevere Thunderstorm WarningPUBLas Animas38 min
May 21, 2:15 PM MDTSpecial Weather StatementPUBPueblo30 min
May 21, 2:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
May 21, 2:54 PM MDTSpecial Weather StatementPUBTeller21 min
May 21, 3:10 PM MDTSpecial Weather StatementPUBBaca35 min
May 21, 3:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 21, 3:20 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
May 21, 3:26 PM MDTSpecial Weather StatementPUBTeller34 min
May 21, 3:33 PM MDTAreal Flood AdvisoryPUBEl Paso57 min
May 21, 3:38 PM MDTSpecial Weather StatementPUBBaca37 min
May 21, 3:38 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
May 21, 3:47 PM MDTSpecial Weather StatementPUBTeller28 min
May 21, 3:56 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 21, 4:13 PM MDTSpecial Weather StatementPUBKiowa32 min
May 21, 4:14 PM MDTSpecial Weather StatementPUBTeller31 min
May 21, 4:19 PM MDTSpecial Weather StatementPUBOtero26 min
May 21, 4:30 PM MDTSpecial Weather StatementPUBKiowa30 min
May 21, 5:11 PM MDTSpecial Weather StatementPUBKiowa34 min
May 21, 5:25 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers50 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.